Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Sioux Falls, SD

May 26, 20135 counties in Iowa

NWS Sioux Falls, SD issued this flash flood warning at May 26, 2013, 6:18 AM CDT for 5 counties in Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2013, 6:18 AM CDT (11:18 UTC)
Expired
May 26, 2013, 9:30 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Buena Vista County, IA, Cherokee County, IA, Ida County, IA, Plymouth County, IA, Woodbury County, IA

The radar

The Sioux Falls radar (KFSD), 154 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:30 AM CDTFLASH FLOODAurelia, IAWATER OVER ROADWAY IN TOWN.
May 26, 7:25 AM CDTHEAVY RAIN 2.64Cherokee, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2299 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WGUS53 KFSD 261118
FFWFSD
IAC021-035-093-149-193-261430-
/O.NEW.KFSD.FF.W.0006.130526T1118Z-130526T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 AM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUENA VISTA COUNTY IN NORTHWEST IOWA
  NORTHEASTERN WOODBURY COUNTY IN WEST CENTRAL IOWA
  NORTHWESTERN IDA COUNTY IN WEST CENTRAL IOWA
  SOUTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  SOUTHERN CHEROKEE COUNTY IN NORTHWEST IOWA

* UNTIL 930 AM CDT

* AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  RAINFALL AMOUNTS OF 2 TO 4 INCHES IN ONLY A FEW HOURS HAS OCCURRED 
  OR LIKELY WILL OCCUR IN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...STORM
  LAKE...ALBERT CITY...ALTA...AURELIA...CHEROKEE...CORRECTIONVILLE...
  LAKESIDE...MARATHON...NEWELL...PIERSON...QUIMBY...TRUESDALE AND
  WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4256 9491 4255 9503 4256 9537 4252 9538
      4247 9592 4270 9601 4272 9601 4291 9492
      4286 9490

$$

CHENARD
2 follow-up statements
407 
WGUS73 KFSD 261210
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
710 AM CDT SUN MAY 26 2013

IAC021-035-093-149-193-261430-
/O.CON.KFSD.FF.W.0006.000000T0000Z-130526T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-IDA IA-BUENA VISTA IA-CHEROKEE IA-WOODBURY IA-
710 AM CDT SUN MAY 26 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN WOODBURY...
SOUTHERN CHEROKEE...BUENA VISTA...NORTHWESTERN IDA AND SOUTHEASTERN
PLYMOUTH COUNTIES UNTIL 930 AM CDT...

AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED RAINFALL FROM 2 TO 4 INCHES...WITH HEAVIEST 
AMOUNTS ACROSS SOUTHERN PORTIONS OF CHEROKEE COUNTY FROM EAST OF 
KINGSLEY TO QUIMBY TO NEAR AURELIA.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ALTA...AURELIA...CHEROKEE...KINGSLEY...LAKESIDE...
MARATHON...NEWELL...PIERSON...QUIMBY...TRUESDALE AND WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4256 9491 4255 9503 4256 9537 4252 9538
      4247 9592 4270 9601 4272 9601 4291 9492
      4286 9490

$$


CHAPMAN
127 
WGUS73 KFSD 261426
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 AM CDT SUN MAY 26 2013

IAC021-035-093-149-193-261441-
/O.EXP.KFSD.FF.W.0006.000000T0000Z-130526T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-IDA IA-BUENA VISTA IA-CHEROKEE IA-WOODBURY IA-
926 AM CDT SUN MAY 26 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
WOODBURY...SOUTHERN CHEROKEE...BUENA VISTA...NORTHWESTERN IDA AND
SOUTHEASTERN PLYMOUTH COUNTIES WILL BE ALLOWED TO EXPIRE AT 930 AM
CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4256 9491 4255 9503 4256 9537 4252 9538
      4247 9592 4270 9601 4272 9601 4291 9492
      4286 9490

$$

CHAPMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at May 26, 5:47 AM CDT, 31 minutes earlier.

Area forecast discussion, May 26, 5:47 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
547 AM CDT SUN MAY 26 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 545 AM CDT SUN MAY 26 2013

BUSY MORNING CONTINUES ACROSS THE CWA. CONVECTION FIRED LAST EVENING
AS THE LOW LEVEL JET PICKED UP AND ADVECTED RICH THETAE AIR OVER A
LOW LEVEL FRONTAL BOUNDARY. THE BOUNDARY REMAINED NEARLY STATIONARY
MUCH OF THE NIGHT ALLOWING FOR CONTINUED REGENERATION OF HEAVY
SHOWERS AND THUNDERSTORMS. COOL OUTFLOW FINALLY ALLOWED THIS TO PUSH
SOUTH INTO PORTIONS OF NORTHWEST IOWA. RAINFALL TOTALS IN THE BAND
OF HEAVY RAIN HAVE GENERALLY BEEN FROM 2 TO 4 INCHES...WITH ISOLATED
6 INCH AMOUNTS. AT THIS POINT THE WAA RAIN SEEMS TO BE IN A
WEAKENING TREND...ALTHOUGH STILL SOME HEAVY RAIN OVER PORTIONS OF
NORTHWEST IOWA. THINK THIS TREND SHOULD CONTINUE...AS DAYLIGHT AND
THE USUAL DIURNAL WEAKENING TREND TAKES OVER. RADAR SHOWS TWO
UPSTREAM THUNDERSTORM COMPLEXES AS WELL. NO MODEL IS HANDLING THE
SITUATION WELL. BUT THOUGHT CONTINUES TO BE THAT THESE THUNDERSTORM
COMPLEXES SHOULD CONTINUE A WEAKENING TREND AS THEY APPROACH OUR
WORKED OVER ATMOSPHERE. THE FIRST COMPLEX CURRENTLY APPROACHING
HURON APPEARS TO  BE MOVING MORE WITH THE MEAN CLOUD LAYER
WIND...WHICH SHOULD KEEP MOST OF IT MAINLY NORTH OF INTERSTATE 90.
THIS SHOULD STAY SUB SEVERE...AS IT MOVES INTO A LOWER MUCAPE
ATMOSPHERE. THE SECOND AREA HAS ORGANIZED ALONG ITS OUTFLOW AND IS
MOVING MORE WITH THE CORFIDI VECTORS. THAT WOULD SUGGEST THIS AREA
MAY IMPACT AREAS ALONG AND WEST OF THE JAMES RIVER AROUND MID
MORNING...IF IT SURVIVES THE TRIP...AS THE LINE IS NOT TOO
IMPRESSIVE AT THIS POINT...AND DONT SEE MUCH OF A REASON WHY IT
WOULD STRENGTHEN.

SO WITH ALL THAT SAID...THE MAIN TAKE AWAY IS THAT WE SHOULD
PROBABLY GET A LULL IN THE ACTION FOR A PERIOD THIS AFTERNOON.
TEMPERATURES ARE TRICKY AND AGAIN DEPENDENT ON CLOUD COVER. FOR NOW
LOWERED HIGHS SOME IN THE EAST WHERE STRATUS WILL PROBABLY DOMINATE
THE DAY...AND RAISED THEM SOME IN OUR WEST WHERE AFTERNOON SUN IS
MORE LIKELY. CONVECTION WILL LIKELY GET GOING AGAIN THIS EVENING
ALONG THE LOW LEVEL BOUNDARY...BUT THOUGHT IS THIS PROBABLY WAITS
UNTIL AFTER 0Z...AND THAT WILL BE DISCUSSED BELOW. /

AGAIN LOOKING FOR RESURGENCE IN CONVECTION DURING NOCTURNAL PERIOD
ACROSS THE AREA. GIVEN THE UPSTREAM PRECIPITABLE WATER OF 1.3 TO
1.5 INCHES...LIKELY BOUNDARY LOCATION TO THE SOUTH AFTER RAINFALL
REINFORCEMENT...LOW LEVEL JET...AND A WEAK WAVE INDICATED IN NEARLY
ALL THE DETERMINISTIC GUIDANCE...CERTAINLY LITTLE QUESTION OF A
HEIGHTENED FLASH FLOODING RISK. THIS WITHOUT CONSIDERING THE
RAINFALL FROM THE CURRENT NIGHT...WHICH MAKES THE SETUP ALL THE
MORE DIRE. SHOULD ALSO BE GOOD FOR EFFICIENT WARMER RAIN PROCESSES
WITH 12-13KFT WARM CLOUD DEPTH. HIGH RESOLUTION MODELS HITTING
AREAS MOSTLY ALONG AND SOUTH OF INTERSTATE 90 THE TOUGHEST
OVERNIGHT...AND WOULD TEND TO AGREE WITH THAT ASSESSMENT. EARLY
EVENING WILL FIND ANOTHER SETUP OF SLIGHTLY ELEVATED 1000-1500
J/KG WITH DEEP SHEAR A BIT WEAK FOR SUPERCELLULAR DEVELOPMENT
OVERALL...BUT LIKELY TO FAVOR DECENT MULTICELLULAR ORGANIZATION.
INITIAL STORMS WILL DEVELOP LIKELY THROUGH THE MISSOURI RIVER
CORRIDOR WILL BE CAPABLE OF SEVERE STORMS WITH HAIL AND DAMAGING
WIND. LIKELY TO AGAIN BE LOOKING AT A SETUP FOR SOME TRAINING OF
CELLS ALONG THE BOUNDARY...BUT LOW LEVEL JET SHOULD BE A BIT MORE
WILLING TO VEER WITH WAVE WORKING ACROSS THE AREA THROUGH THE
NIGHT. HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF NORTHWEST
IOWA...AND SOUTHEAST SOUTH DAKOTA WITH NORTHERN AREAS DEFINED BY
LOCATION IMPACTED BY HEAVIER OVERNIGHT RAINFALL...AS WELL AS
EXTREME NORTHEAST NEBRASKA.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 545 AM CDT SUN MAY 26 2013

RAINFALL WILL LINGER INTO MONDAY MORNING IN EASTERN LOCATIONS AS
DIURNAL CYCLE...EXITING WAVE AND EVENTUAL WEAKENING OF LOW LEVEL
JET TAKE TOLL ON PRECIP...LEAVING MUCH OF THE AREA WILL HAVE A
DOWNTIME CONVECTIVELY MONDAY. LIKELY TO HAVE A FAIR AMOUNT OF
DEBRIS AROUND IN TERMS OF CLOUDINESS...WITH OVERALL NET LOW LEVEL
MOISTURE INCREASING. HEADING INTO MONDAY NIGHT...MAY GET SOMEWHAT
OF A LESSER OVERALL COVERAGE OF PRECIP...BUT WILL MAINLY MODERATE
TO HIGH CHANCE POPS...MAINLY WEST AND SOUTH IN THE AREA...AS MORE
FAVORED WESTERN AREAS THERMODYNAMICALLY LEAK THUNDERSTORMS INTO
THE WEST...AND THE MORE LOW LEVEL JET DRIVEN ACTION FIRES OFF TO
THE SOUTH AND EAST. HARD TO COMPLETELY RULE OUT ANYWHERE THOUGH AT
THIS TIME.

REALLY LOOK AT POTENTIAL FOR TUESDAY AFTERNOON WITH LIKELIHOOD OF
DEVELOPING SOME GREATER INSTABILITY ACROSS THE AREA...AND
PROGRESSION OF A WEAK SURFACE BOUNDARY INTO THE CWA. INSTABILITY
WILL BE UP A BIT FROM PREVIOUS DAYS...PERHAPS REACHING 2KJ/KG...
AND SLIGHT INCREASE IN MID LEVEL WINDS PROVIDING A DEEPER SHEAR
PROFILE. LIKELIHOOD OF CONVECTION SHOULD INCREASE NOTABLY OVERNIGHT
AS PRESSURE FALLS IN WESTERN PLAINS DRIVE MORE SOLID INCREASE AND
BACKING TO EARLIER WEAK LOW LEVEL JET.

PERHAPS THE BEST CHANCE FOR SEVERE WEATHER WILL BE LATER WEDNESDAY
THROUGH THURSDAY AS DEEP WESTERN TROUGH MOVES EASTWARD...WRAPPING
A FAIRLY GOOD WAVE NORTHWARD THROUGH THE PLAINS...AND STRENGTHENS
THE SHEAR BY PUSHING A DECENT MID LEVEL WIND MAX ACROSS THE AREA.
GIVEN THE ONGOING WEATHER...NOT MUCH TIME TO DIAGNOSE THE LAST FEW
DAYS OF THE FORECAST. UPPER LEVEL LOW WILL WIND UP ACROSS THE
NORTHERN PLAINS...BUT BEST OF THE INSTABILITY AND SHEAR MAY
ACTUALLY END UP SHIFTING MORE TO THE SOUTH AND EAST BY FRIDAY.

WHILE CURRENT FLASH FLOOD WATCH ENDS MONDAY MORNING...IT IS LIKELY
THAT THERE WILL BE FURTHER HYDROLOGIC CONCERNS THROUGH THE
UPCOMING WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 659 PM CDT SAT MAY 25 2013

MVFR-IFR CEILINGS WILL HAVE GREATEST AVIATION IMPACT THROUGH MUCH OF
THIS TAF PERIOD...AS STRATUS OVER SOUTHWEST MN/NORTHWEST IA EXPANDS
WESTWARD AGAIN THIS EVENING ON EAST-SOUTHEAST LOW LEVEL FLOW. LOW
CEILINGS EXPECTED TO PERSIST MUCH OF THE MORNING...SCATTERING SLOWLY
FROM SOUTH TO NORTH THROUGH THE LATE MORNING/EARLY AFTERNOON...THOUGH
THIS TIMING MAY BE IMPACTED BY LOCATION OF RESIDUAL BOUNDARIES AND
ASSOCIATED STABLE LAYERS FROM THUNDERSTORMS EXPECTED TO MOVE ACROSS
THE REGION OVERNIGHT. AT THIS TIME...04Z-10Z WINDOW LOOKS LIKE MOST
FAVORED TIME FOR PROLONGED THUNDERSTORMS TO AFFECT TAF LOCATIONS...
THOUGH TIMING OF BEST THUNDER THREAT STILL TENTATIVE AS WATCHING FOR
EXISTING ACTIVITY ACROSS THE WESTERN HIGH PLAINS TO SPREAD INTO THE
AREA...AS WELL AS POTENTIAL FOR ADDITIONAL DEVELOPMENT TO OUR SOUTH
IN NEBRASKA. WILL WATCH CLOSELY AND AMEND TIMING AS NEEDED THROUGH
THE EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR SDZ061-062-065>071.

MN...NONE.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ001>003-012>014-
     020>022-031-032.

NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ013-014.

&&

SHORT TERM...CHAPMAN/CHENARD
LONG TERM...CHAPMAN
AVIATION...JH
Hazardous weather outlook, May 25, 9:03 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT SAT MAY 25 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
903 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE OVERNIGHT
HOURS.	A FEW STORMS COULD BE SEVERE MOSTLY IN THE MISSOURI RIVER
VALLEY REGION.	DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN
THREATS WITH ANY SEVERE STORMS THAT FORM.

THE REMAINDER OF THE AREA WILL SEE THUNDERSTORMS MAINLY AFTER
MIDNIGHT WITH HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY AFTERNOON
AND SUNDAY NIGHT...CREATING THE POTENTIAL FOR HEAVY RAIN AND
FLASH FLOODING...MAINLY SOUTH OF INTERSTATE 90. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.  ANOTHER ROUND
OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND
EVENING...AND AGAIN WILL BRING A THREAT FOR A SEVERE STORM.

THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING
WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY.
SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE
AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE
RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE
POTENTIAL FOR SEVERAL ROUNDS OF HEAVY  RAINFALL. HOWEVER...FOR
EACH OF THE FLOODING AND SEVERE WEATHER THREATS...IT IS DIFFICULT
TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT IN AREAS NEAR THE
MISSOURI RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 26, 1:28 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
128 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HEAVY RAIN       4 SE SIOUX FALLS        43.50N 96.67W
05/26/2013  M2.64 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 26, 2:00 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
200 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HEAVY RAIN       5 NE SALEM              43.78N 97.32W
05/26/2013  M2.10 INCH       MCCOOK             SD   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 26, 4:36 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
436 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HEAVY RAIN       SANBORN                 43.18N 95.66W
05/26/2013  M4.67 INCH       O'BRIEN            IA   CO-OP OBSERVER

&&

JCHAPMAN
Local storm report, May 26, 4:37 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     FLASH FLOOD      SANBORN                 43.18N 95.66W
05/26/2013                   O'BRIEN            IA   CO-OP OBSERVER

            SIGNIFICANT STREET FLOODING.

&&

JCHAPMAN
Local storm report, May 26, 6:08 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
608 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      GRANVILLE               42.98N 95.87W
05/26/2013                   SIOUX              IA   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING. WATER INTO 3 OR 4 HOUSES.

&&

JCHAPMAN
Local storm report, May 26, 6:14 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HEAVY RAIN       1 N HOSPERS             43.09N 95.90W
05/26/2013  M3.83 INCH       SIOUX              IA   PUBLIC

            FLOODING IN FLOYD RIVER BOTTOM.

&&

JCHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:41 PM CDTSevere Thunderstorm WarningFSDLyon49 min
May 26, 1:26 AM CDTFlash Flood WarningFSDLyon6 hr
May 26, 4:01 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee29 min
May 26, 4:24 AM CDTFlash Flood WarningFSDBuena Vista, Cherokee, Clay, Dickinson, O'Brien, Osceola and 2 more4 hr
May 26, 4:31 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more26 hr
May 26, 5:05 AM CDTRiver Flood WarningFSDSioux3 days
May 26, 9:54 AM CDTRiver Flood WarningFSDPlymouth4 days
May 26, 9:54 AM CDTRiver Flood WarningFSDPlymouth6 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDClay4 days
May 26, 9:54 AM CDTRiver Flood WarningFSDBuena Vista, Clay9 days
May 26, 9:54 AM CDTRiver Flood WarningFSDSioux3 days
May 26, 3:57 PM CDTRiver Flood WarningFSDClay67 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.